Florida, 2006

Damaging Wind in Florida, July 27, 2006

July 27, 2006 · NWS JAX · 1 event in 1 county or zone

Large trees blown down across the city. One was blown down onto a local store causing roof damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Large trees blown down across the city. One was blown down onto a local store causing roof damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 8:22 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 27, 8:22 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 PM EDT THU JUL 27 2006

.UPDATE...THE EAST COAST SEABREEZE HAS PUSHED THE SCATTERED
STRONG TO SEVERE THUNDERSTORMS OUT TO THE SUWANNEE VALLEY
REGION. SEVERE THUNDERSTORM WARNING IN EFFECT FOR SUWANNEE
COUNTY UNTIL 930 PM EDT. WILL CONTINUE WITH LIKELY POPS OUT
THERE FOR NEXT COUPLE OF HOURS...THEN WILL LOWER POPS.
POPS ELSEWHERE WILL BE 20 PCT OR LESS AND DROPPED AFTER
MIDNIGHT. WILL PROBABLY SEE PATCHES OF FOG OVERNITE ACROSS
THE INLAND AREAS WHERE THERE WERE STORMS THIS AFTERNOON.

&&

.MARINE...WINDS ARE SOUTH 10 TO 15 KNOTS WITH 2 TO 3 FOOT SEAS.
THESE WINDS/SEAS WILL CONTINUE OVERNITE.

&&

.AVIATION...VFR EXPECTED AT TAF SITES TONIGHT. SCATTERED STORMS
THIS EVE ALONG THE TWEB ROUTE FROM KVLD-KORL MAINLY FROM NW OF
GNV TO VLD. THESE STORMS WILL MOVE WEST AND SLOWLY WEAKEN
THROUGH 04Z. SCATTERED STORMS EXPECTED INLAND FRIDAY AFTERNOON
AS ACTIVE EAST COAST SEABREEZE MOVES IN FROM THE COAST. HAVE GONE
WITH THUNDERSTORMS IN VICINITY OF GNV.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PP/ARS/PK
Hazardous weather outlook, Jul 27, 4:34 AM EST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
534 AM EDT THU JUL 27 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
534 AM EDT THU JUL 27 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S THIS AFTERNOON WILL
COMBINE WITH HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT
INDICES IN THE 100 TO 105 RANGE THROUGHOUT THE AFTERNOON.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS MOST OF THE FORECAST AREA. STORM MOTION WILL BE TO THE
SOUTH AT 10 MPH. THIS SLOW MOTION WILL ALLOW LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE MINOR TEMPORARY FLOODING. FREQUENT
DANGEROUS LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND
SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE
SEABREEZES. ON SUNDAY AND MONDAY...A WEAK FRONT WILL MOVE INTO
THE AREA WHICH WILL INCREASE RAIN CHANCES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jul 27, 6:56 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
756 PM EDT THU JUL 27 2006

FLZ022-280030-
COLUMBIA-
756 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 830 PM EDT...

AT 756 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF WINFIELD...OR 6
MILES WEST OF LAKE CITY...MOVING SOUTHWEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINFIELD THROUGH 830 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Jul 27, 6:59 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             8 W TRENTON             29.61N 82.95W
07/27/2006  E0.50 INCH       GILCHRIST          FL   PUBLIC

            HAIL LASTED 4-5 MINUTES.

&&

ARS
Special weather statement, Jul 27, 7:46 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
846 PM EDT THU JUL 27 2006

FLZ021-280115-
SUWANNEE-
846 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 915 PM EDT...

AT 846 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF MCALPIN...OR 13 MILES
NORTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING SOUTHWEST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MCALPIN AND
OBRIEN THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 27, 8:42 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
942 PM EDT THU JUL 27 2006

FLZ021-280230-
SUWANNEE-
942 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1030 PM EDT...

AT 942 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LIVE OAK...MOVING SOUTHWEST AT 10
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LIVE OAK
AND HOUSTON THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Jul 27, 9:13 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1013 PM EDT THU JUL 27 2006

GAZ162-163-280300-
CLINCH-ECHOLS-
1013 PM EDT THU JUL 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1100 PM EDT...

AT 1013 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER FARGO...MOVING SOUTHWEST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FARGO AND
NEEDMORE THROUGH 1100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Local storm report, Jul 27, 9:24 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1024 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             2 S MCALPIN             30.11N 82.95W
07/27/2006  E0.75 INCH       SUWANNEE           FL   PUBLIC

            HAIL REPORTED NEAR HIGHWAY 129 SOUTH OF MCALPIN.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Suwannee

When
July 27, 9:30 PM EST
Where
Suwannee County, Live Oak
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
30.300, -82.983

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517354.